MAUDE Adverse Event Report: ENDOPLUS N/A; TENACULUM FORCEPS

ENDOPLUS N/A; TENACULUM FORCEPS
Model Number 837026
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed, the user facility has been contacted for additional information, and/or new information becomes available.
 
Event or Problem Description
It was reported by the user facility to richard wolf mic that: "inserts jaws would not close and could not get instrument through 5 mm trocar.Handle ratchet action would not close jaws.Surgeon was able to close jaws through 2nd trocar with second laparoscopic instrument" additional information: will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.How long was the delay? the procedure continued while the instrument was stuck inside the patient.Any delay was minimal.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.Will the customers return the item 8370.26 that had malfunctioned during the procedure? no, this instrument was returned to csr and thrown away.What actions were being done during the delay? the wolf rep was contacted to determine if the instrument could be taken apart or if cutting the handle off the instrument would free up the grasper so the instrument could be safely removed.Csr ran a test and cut up a lap instrument before bringing this option to the surgeon.What was the risk to the patient? potentially making a larger incision to remove the trocar and lap instrument together.Did the patient require any additional treatment during the delay or will require another procedure as the result of the delay? not that i am aware of.What was the patient's outcome? fine.The instrument was safely removed after forcing the grasper closed using a 2nd larger grasper.

Brand Name
N/A
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
ENDOPLUS
750 tower road
suite a
mundelein IL 60060
Manufacturer (Section G)
ENDOPLUS
750 tower road
suite a
mundelein IL 60060
Manufacturer Contact
colleen tobin
353 corporate woods pkwy
vernon hills, IL 60061
8479131113
MDR Report Key12781725
Report Number1418479-2021-00050
Device Sequence Number11689425
Product Code HET
UDI-Device Identifier00814334021194
UDI-Public00814334021194
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K925079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number837026
Device Catalogue Number8370.26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown